manuscripta mathematica

, Volume 159, Issue 1–2, pp 269–278 | Cite as

Determinacy of determinantal varieties

  • Imran AhmedEmail author
  • Maria Aparecida Soares Ruas


A more general class than complete intersection singularities is the class of determinantal singularities. They are defined by the vanishing of all the minors of a certain size of an \(m\times n\)-matrix. In this note, we consider \(\mathcal {G}\)-finite determinacy of matrices defining a special class of determinantal varieties. They are called essentially isolated determinantal singularities (EIDS) and were defined by Ebeling and Gusein-Zade (Singul Appl 267:119–131, 2009). In this note, we prove that matrices parametrized by generic homogeneous forms of degree d define EIDS. It follows that \(\mathcal {G}\)-finite determinacy of matrices holds in general. As a consequence, EIDS of a given type (mnt) holds in general.

Mathematics Subject Classification

Primary 32S05 58K40 Secondary 14B05 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Arbarello, E., Cornalba, M., Griffiths, P.A., Harris, J.: Geometry of Algebraic Curves, Vol. I. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 267. Springer, New York, (1985)Google Scholar
  2. 2.
    Belitskii, G., Kerner, D.: Finite determinacy of matrices over local rings. Tangent modules to the miniversal deformation for \(\cal{R}\)-linear group actions. arxiv:1501.07168
  3. 3.
    Belitskii, G., Kerner, D.: Finite determinacy of matrices over local rings II. Tangent modules to the miniversal deformations for group-actions involving the ring automorphisms. arXiv:1604.06247
  4. 4.
    Bruce, J.W.: Families of symmetric matrices. Mosc. Math. J. 3(2), 335–360 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bruce, J.W., Ruas, M.A.S., Saia, M.J.: A note on determinacy. Proc. Am. Math. Soc. 115(3), 865–871 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bruns, W., Vetter, U.: Determinantal Rings. Springer, New York (1998)zbMATHGoogle Scholar
  7. 7.
    Damon, J.: The Unfolding and Determinacy Theorems for Subgroups of \({\cal{A}}\) and \({\cal{K}}\). Memoirs of the American Mathematical Society, Providence (1984)zbMATHGoogle Scholar
  8. 8.
    Dória, A., Ramos, Z., Simis, A.: Linearly presented perfect ideals of codimension 2 in three variables. arxiv:1709.02633
  9. 9.
    Ebeling, W., Gusein-Zade, S.M.: On indices of 1-forms on determinantal singularities. Singul. Appl. 267, 119–131 (2009)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Eisenbud, D., Harris, J.: On varieties of minimal degrees. Proc. Sympos. Pure Math. 46, 3–13 (1987)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Frühbis-Krüger, Anne: Classification of simple space curve singularities. Commun. Algebra 27(8), 3993–4013 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Golubitsky, M., Guillemin, V.: Stable Mappings and their Singularities, Graduate Text in Mathematics, vol. 14. Springer, New York (1973)CrossRefzbMATHGoogle Scholar
  13. 13.
    Pereira, M.S.: Variedades Determinantais e Singularidades de Matrizes, Tese de Doutorado, ICMC-USP, 2010.
  14. 14.
    Pereira, M.S.: Properties of G-equivalence of matrices. arxiv:1711.02156
  15. 15.
    Ramos, Z., Simis, A.: Symbolic powers of perfect ideals of codimension 2 and birational maps. J. Algebra 413, 153–197 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Wall, C.T.C.: Finite determinacy of smooth map-germs. Bull. Lond. Math. Soc. 13, 481–539 (1981)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsCOMSATS Institute of Information TechnologyLahorePakistan
  2. 2.Departamento de Matemática, Instituto de Ciências Matemáticas e de ComputaçãoUniversidade de São PauloSão CarlosBrazil

Personalised recommendations